Hyertension in eldery with HIV, on TDF+FTC+EFV
Mar 22, 2012
The Querry is " Wether long term use of TDF+FTC+EFV (FDC onepill) raises Blood Presure in an elderly patient who was normotensive otherwise ? if so remedy."
Response from Dr. Henry
No clear signal overall about increased blood pressure from (atripla-TDF+ FTC+EFV)--increased blood pressure in more common with age and with increased weight gain as complicating factors in the general population. If there is some renal impairment then tenofovir can worsen that and add to blood pressure concern. If renal function is OK then usually would track blood pressure regularly at home and if clearly elevated try weight loss and salt restriction. If that is not helpful then usually would consider adding blood pressure medication (switching off Atripla to alternative HIV treatment would have unpredictable effect on blood pressure). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Chances Of Catching AIDS From Blowjob From A Prostitute
- HIV Infection Risk Blowjob From A Prostitute
- Cold Feet After Erotic Massage Worried I Have HIV
- Rectal Bleeding After Licking Vagina Worried I Have HIV
- Sinus Infection After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Tingling In Feet After Anal Sex Condom Broke Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.